MAUDE Adverse Event Report: ZIMMER BIOMET, INC. GG POROUS UNCEMENTED WITH MULTI-HOLES SHELL USE WITH GG LINERS; PROSTHESIS, HIP

ZIMMER BIOMET, INC. GG POROUS UNCEMENTED WITH MULTI-HOLES SHELL USE WITH GG LINERS; PROSTHESIS, HIP
Catalog Number 00875704802
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report souce: (b)(6).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2022-00199, 0002648920-2022-00200, 0002648920-2022-00201, 0002648920-2022-00202.Journal article: https://doi.Org/10.1016/j.Jor.2022.02.021.The device will not be returned for analysis, as the device remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, as supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
A journal article was retrieved from journal of orthopaedics (2022) that reported a retrospective study from japan that looked at stem options for altered morphology of the proximal femur in patients with previous femoral osteotomy.The purpose of the study was to assess the short-term results of total hip arthroplasty (tha) after femoral osteotomy using a tapered cone stem, and to identify issues that require further attention.The study reviewed 21 patients who underwent tha after femoral osteotomy.The primary diagnosis was osteonecrosis in nine hips, developmental dysplasia of the hip in eight hips, and benign chondroblastoma within the femoral head in one hip that had been treated with femoral osteotomy after excision of the tumor.The diagnosis of the remaining three hips that had been treated during infancy was unknown.Tha was performed through the posterolateral approach.A wagner cone stem was used in the femurs.Cementless acetabular cups were used in all procedures, including the g7 cup in 15 hips and the continuum cup in 6 hips (zimmer biomet).The head size was 32 mm in 20 hips and 28 mm in one hip.Crosslinked polyethylene was used in all hips, consisting of an elevated liner in 11 hips and a neutral liner in 10 hips.The study population had a mean age of 59.6 years at time of surgery (range 40-77 years); 5 males, 16 females.Follow-up was conducted clinically and radiographically with a mean length of follow-up for 34.4 months (range 24-50 months).The study reported one patient developed a superficial infection that was treated by wound irrigation approximately 1 (one) month after surgery.No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: during the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records will not be performed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
GG POROUS UNCEMENTED WITH MULTI-HOLES SHELL USE WITH GG LINERS
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15494096
Report Number0001822565-2022-02780
Device Sequence Number13920745
Product Code LPH
UDI-Device Identifier00889024151321
UDI-Public(01)00889024151321(17)260831(10)63440364
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number00875704802
Device Lot Number63440364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/20/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WAGNER CONE STEM GENERIC
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexFemale
Patient Weight49 KG